Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Sudden drop in BP, lightheaded, tired, hysterectomy, on estrogen, hormonal imbalance

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3391 Questions
For over a year now, every 4 to 6 weeks my blood pressure suddenly drops to under 90/60 and I feel light headed and very, very tired. My normal blood pressure is between 110/6 and 111/7. It is very cyclical. Should I bother to investigate the problem? What type of specialist do you recommend. I am 46 years old and had a full hysterectomy 2 years ago. I take estrogen and vitamins. No other medication.
Posted Wed, 16 May 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Raju A.T 17 hours later

Thanks for your query ,I have read through the details,

I do recommed you to get investigated for the Hypotension you have . Best to start would be with an ECG, 2D Echo and a series of BP measurements ( twice a week for a month or two ) followed by a consultation to a Cardiologist.

The above investigations are to rule out important causes of hypotension in heart like decreased cardiac output despite normal blood volume, due to severe congestive heart failure, large myocardial infarction( blood insuffioceincy to heart muscles ), heart valve problems or extremely low heart rate (bradycardia) which often produces hypotension and can rapidly progress to cardiogenic shock

Excess vasodilation could be a mechanism in lowering the BP in causes like hormonal imbalance ( estrogen) or even in sympthatic system( autonomic nerves/ involuntry nervous sytem) inactivity seen in conditions like

A revision into the dosage of the estrogen you are on and a examination by a neurologist to rule out dysautonomies should cover most possible causes of hypotension in you.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.

Disclaimer: The Expert’s advice is provided for general informational purposes only and SHOULD NOT be relied upon as a substitute for sound professional medical advice, as a complete assessment of an individual has not taken place. Please consult your nearest physician before acting on it. The advice is not valid for medico-legal purposes also.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor